A parallel repetition theorem

Research output: Contribution to journalArticle

426 Scopus citations

Abstract

We show that a parallel repetition of any two-prover one-round proof system (MIP(2,1)) decreases the probability of error at an exponential rate. No constructive bound was previously known. The constant in the exponent (in our analysis) depends only on the original probability of error and on the total number of possible answers of the two provers. The dependency on the total number of possible answers is logarithmic, which was recently proved to be almost the best possible [U. Feige and O. Verbitsky, Proc. 11th Annual IEEE Conference on Computational Complexity, IEEE Computer Society Press, Los Alamitos, CA, 1996, pp. 70-76].

Original languageEnglish (US)
Pages (from-to)763-803
Number of pages41
JournalSIAM Journal on Computing
Volume27
Issue number3
DOIs
StatePublished - Jan 1 1998
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Computer Science(all)
  • Mathematics(all)

Fingerprint Dive into the research topics of 'A parallel repetition theorem'. Together they form a unique fingerprint.

Cite this